MAUDE Adverse Event Report: ENCORE MEDICAL L.P. REVERSE SHOULDER; STEM, HUMERAL SIZE6 RSP

ENCORE MEDICAL L.P. REVERSE SHOULDER; STEM, HUMERAL SIZE6 RSP
Model Number 506-00-006
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the stem being cemented in and it being loose.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the stem was cemented in and it was loose.The in-vivo length of patient service for the implant was 10.1 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a loose humeral stem.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.The revision surgery was successfully completed and without incident.No further action is required or deemed necessary at this time.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
REVERSE SHOULDER
Common Device Name
STEM, HUMERAL SIZE6 RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6911245
Report Number1644408-2017-00809
Device Sequence Number125169
Product Code KWS
UDI-Device Identifier00888912024372
UDI-Public(01)00888912024372
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Model Number506-00-006
Device Catalogue Number506-00-006
Device Lot Number53838471
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-000, LOT 53873155; 508-00-032, LOT 53867253
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR